Alert archive / Connecticut / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood warning at Jul 9, 2021, 9:40 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 33 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2021, 9:40 PM EDT (01:40 UTC)
- Expired
- Jul 11, 2021, 6:29 AM EDT
- In force
- 33 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:14 PM EDT | FLOOD | Coventry, CT | FLOOD WATER COVERED FLANDERS RIVER ROAD NORTH OF CT ROUTE 66. REPORTED BY CT STATE POLICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted.
811
WGUS41 KBOX 100140
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
940 PM EDT Fri Jul 9 2021
CTC003-013-015-100845-
/O.NEW.KBOX.FA.W.0007.210710T0140Z-210710T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-
940 PM EDT Fri Jul 9 2021
The National Weather Service in Norton has issued a
* Flood Warning for...
Southeastern Hartford County in northern Connecticut...
Southern Tolland County in northern Connecticut...
Southwestern Windham County in northern Connecticut...
* Until 445 AM EDT Saturday.
* At 940 PM EDT, Gauge reports indicated continued flooding along
the Hockanum and Willimantic Rivers due to heavy rainfall from
Elsa. These rivers are expected to recede overnight.
* Some locations that will experience flooding include...
Hartford, Manchester, East Hartford, Glastonbury, Mansfield, South
Windsor, Willimantic, Coventry, Hebron, Marlborough, Columbia,
Bolton and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4165 7251 4164 7262 4169 7262 4175 7264
4184 7270 4182 7254 4183 7224 4177 7218
4175 7217 4171 7223 4171 7224 4164 7233
4160 7234 4159 7239 4160 7241 4159 7242
4158 7247
$$
Belk8 follow-up statements
870
WGUS81 KBOX 100359
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1159 PM EDT Fri Jul 9 2021
CTC003-013-015-100845-
/O.CON.KBOX.FA.W.0007.000000T0000Z-210710T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-
1159 PM EDT Fri Jul 9 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT SATURDAY FOR
SOUTHEASTERN HARTFORD, SOUTHERN TOLLAND AND SOUTHWESTERN WINDHAM
COUNTIES...
At 1159 PM EDT, Doppler radar and automated rain gauges indicated an
area of very heavy rainfall across the warned area. Between 1 to 2
inches of rain have fallen.
Some locations that will experience flooding include...
Manchester, East Hartford, Glastonbury, Vernon, Wethersfield,
Mansfield, South Windsor, Windham, Rocky Hill, Willimantic,
Coventry, Hebron, Marlborough, Columbia, Bolton and Andover.
Additional rainfall amounts of up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4165 7251 4164 7262 4169 7262 4175 7264
4180 7262 4182 7254 4183 7224 4177 7218
4175 7217 4171 7223 4171 7224 4164 7233
4160 7234 4160 7238 4159 7239 4160 7241
4159 7242 4158 7247
$$
BL540
WGUS41 KBOX 100747
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
347 AM EDT Sat Jul 10 2021
CTC003-013-015-101230-
/O.EXT.KBOX.FA.W.0007.000000T0000Z-210710T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-
347 AM EDT Sat Jul 10 2021
The National Weather Service in Norton has extended the
* Flood Warning for...
Southeastern Hartford County in northern Connecticut...
Southern Tolland County in northern Connecticut...
Southwestern Windham County in northern Connecticut...
* Until 830 AM EDT.
* At 347 AM EDT, Gauge reports indicated continued flooding along
the Hockanum and Willimantic Rivers due to heavy rainfall from
Elsa and evening thunderstorms. These rivers are expected to
recede this morning.
* Some locations that will experience flooding include...
Manchester, East Hartford, Glastonbury, Vernon, Wethersfield,
Mansfield, South Windsor, Windham, Rocky Hill, Willimantic,
Coventry, Hebron, Marlborough, Columbia, Bolton and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4165 7251 4164 7262 4169 7262 4175 7264
4180 7262 4182 7254 4183 7224 4177 7218
4175 7217 4171 7223 4171 7224 4164 7233
4160 7234 4160 7238 4159 7239 4160 7241
4159 7242 4158 7247
$$
BL276
WGUS41 KBOX 101217
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
817 AM EDT Sat Jul 10 2021
CTC003-013-015-110000-
/O.EXT.KBOX.FA.W.0007.000000T0000Z-210711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-
817 AM EDT Sat Jul 10 2021
The National Weather Service in Norton has extended the
* Flood Warning for Small stream in...
Southeastern Hartford County in northern Connecticut...
Southern Tolland County in northern Connecticut...
Southwestern Windham County in northern Connecticut...
* Until 800 PM EDT Saturday.
* At 817 AM EDT, Doppler radar and automated rain gauges indicated
between 2 to 5 inches of rain fell due to Elsa and evening
thunderstorms. As a result, flooding is continuing in some
communities along the small streams and rivers. The Hockanum River
at East Hartford has crested overnight but is expected to remain
above flood stage through this afternoon as it gradually recedes.
The Willimantic River at Coventry continues to rise this morning
and is expected to crest above moderate flood stage later today.
* Some locations that will experience flooding include...
Manchester, East Hartford, Glastonbury, Vernon, Wethersfield,
Mansfield, South Windsor, Windham, Rocky Hill, Willimantic,
Coventry, Hebron, Marlborough, Columbia, Bolton and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4165 7251 4164 7262 4169 7262 4175 7264
4180 7262 4182 7254 4183 7224 4177 7218
4175 7217 4171 7223 4171 7224 4164 7233
4160 7234 4160 7238 4159 7239 4160 7241
4159 7242 4158 7247
$$
NB576
WGUS81 KBOX 101512
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1112 AM EDT Sat Jul 10 2021
CTC003-013-015-110000-
/O.CON.KBOX.FA.W.0007.000000T0000Z-210711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-
1112 AM EDT Sat Jul 10 2021
...THE SMALL STREAM FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT
THIS EVENING FOR SOUTHEASTERN HARTFORD, SOUTHERN TOLLAND AND
SOUTHWESTERN WINDHAM COUNTIES...
At 1112 AM EDT, Doppler radar and automated rain gauges indicated
between 2 to 5 inches of rain fell due to Elsa and evening
thunderstorms. As a result, flooding is continuing in some
communities along the small streams and rivers. The Hockanum River
at East Hartford has crested overnight but is expected to remain
above flood stage through this afternoon as it gradually recedes.
The Willimantic River at Coventry crested this morning and is
expected to remain in minor flood through this evening.
Some locations that will experience flooding include...
Manchester, East Hartford, Glastonbury, Vernon, Wethersfield,
Mansfield, South Windsor, Windham, Rocky Hill, Willimantic,
Coventry, Hebron, Marlborough, Columbia, Bolton and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4165 7251 4164 7262 4169 7262 4175 7264
4180 7262 4182 7254 4183 7224 4177 7218
4175 7217 4171 7223 4171 7224 4164 7233
4160 7234 4160 7238 4159 7239 4160 7241
4159 7242 4158 7247
$$
NB147
WGUS81 KBOX 101847
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
247 PM EDT Sat Jul 10 2021
CTC003-101857-
/O.CAN.KBOX.FA.W.0007.000000T0000Z-210711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
247 PM EDT Sat Jul 10 2021
...THE SMALL STREAM FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN
HARTFORD COUNTY...
The Hockanum River was falling below flood stage as of 245 PM.
Please continue to heed any remaining road closures.
LAT...LON 4168 7243 4175 7243 4181 7239 4183 7224
4177 7218 4175 7217 4171 7223 4171 7224
4171 7225 4169 7227 4165 7232 4164 7233
4163 7238
$$
CTC013-015-110000-
/O.CON.KBOX.FA.W.0007.000000T0000Z-210711T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tolland CT-Windham CT-
247 PM EDT Sat Jul 10 2021
...THE SMALL STREAM FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT
THIS EVENING FOR SOUTHERN TOLLAND AND SOUTHWESTERN WINDHAM
COUNTIES...
At 247 PM EDT, Rain gauge reports indicated between 2 and 5 inches
of rain fell yesterday. The Willimantic River at Coventry remains
above flood stage, and is expected to gradually recede during the
afternoon and evening.
Some locations that will experience flooding include...
Coventry, Columbia and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4168 7243 4175 7243 4181 7239 4183 7224
4177 7218 4175 7217 4171 7223 4171 7224
4171 7225 4169 7227 4165 7232 4164 7233
4163 7238
$$
Nash351
WGUS41 KBOX 102336
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
736 PM EDT Sat Jul 10 2021
CTC013-015-111200-
/O.EXT.KBOX.FA.W.0007.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tolland CT-Windham CT-
736 PM EDT Sat Jul 10 2021
The National Weather Service in Norton has extended the
* Flood Warning for Small stream in...
Southern Tolland County in northern Connecticut...
Southwestern Windham County in northern Connecticut...
* Until 800 AM EDT Sunday.
* At 736 PM EDT, the river gauge observations show that the
Willimantic River at Coventry remains above flood stage. Although
the river is slowly receding, it is expected to remain above flood
stage for much of the night.
* Some locations that will experience flooding include...
Coventry, Columbia and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. When encountering flooded areas, turn around,
don't drown.
&&
LAT...LON 4168 7243 4175 7243 4181 7239 4183 7224
4177 7218 4175 7217 4171 7223 4171 7224
4171 7225 4169 7227 4165 7232 4164 7233
4163 7238
$$
Nash577
WGUS81 KBOX 110445 RRA
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1245 AM EDT Sun Jul 11 2021
CTC013-015-111200-
/O.CON.KBOX.FA.W.0007.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tolland CT-Windham CT-
1245 AM EDT Sun Jul 11 2021
...THE SMALL STREAM FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM EDT
THIS MORNING FOR SOUTHERN TOLLAND AND SOUTHWESTERN WINDHAM
COUNTIES...
At 1245 AM EDT, gauge reports indicated Heavy rainfall from Elsa.
Between 2 and 5 inches of rain have fallen. As of 12:30 AM EDT the
Willimantic River at Coventry was at 8.5 feet and falling. Flood
Stage for the Willimantic River at Coventry is 8.0 feet.
Some locations that will experience flooding include...
Mansfield, Windham, Willimantic, Coventry, Hebron, Columbia,
Bolton and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4168 7243 4175 7243 4181 7239 4183 7224
4177 7218 4175 7217 4171 7223 4171 7224
4171 7225 4169 7227 4165 7232 4164 7233
4163 7238
$$
BL259
WGUS81 KBOX 111029
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
629 AM EDT Sun Jul 11 2021
CTC013-015-111039-
/O.CAN.KBOX.FA.W.0007.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tolland CT-Windham CT-
629 AM EDT Sun Jul 11 2021
...THE SMALL STREAM FLOOD WARNING IS CANCELLED FOR SOUTHERN TOLLAND
AND SOUTHWESTERN WINDHAM COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4168 7243 4175 7243 4181 7239 4183 7224
4177 7218 4175 7217 4171 7223 4171 7224
4171 7225 4169 7227 4165 7232 4164 7233
4163 7238
$$
BLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jul 9, 7:56 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 9, 7:56 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
756 PM EDT Fri Jul 9 2021
.SYNOPSIS...
With Elsa departing, the weather across the region for the
weekend and through much of next week will feature fairly
typical summer conditions, with scattered mainly afternoon
showers or thunderstorms most days. Seasonable temperatures
over the weekend will begin to trend upward by mid week, with
hot and humid conditions expected by then. .
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
745 pm update...
Main concern this evening will be scattered thunderstorms moving
from eastern New York into western MA and CT. SPC mesoanalysis
shows >1500 J/kg of CAPE available, but hoping that subsidence
behind Elsa will help keep things in check. The main concerns
will be heavy downpours on top of already saturated soils and
full rivers. We'll be monitoring the flood potential under any
of these heavier cells.
Previous Discussion...
Bye Elsa. No desire to keep you hanging around and we are fine
with letting you go. It has transitioned into an extra-
tropical system and is quickly pushing away from the region. All
tropical headlines have come down. Our forecasts worked out
pretty well, with the strongest of winds primarily across the
southeast portion of our forecast area. Of course, a swath of
heavy rain -- lots of 2-4" reports -- from central CT over into
northeastern MA. As all that rain works it's way into the river
system, we will be watching for river rises, with some expected
to go into flood.
Near term concern will be convection bubbling up to our west
across New York state. Some hi-res guidance, especially the
HRRR, is suggesting that the convection will hold together and
trek across parts of the area, primarily south of I-90/Mass Pike
this evening into the post- midnight hours. Used a blend of
guidance to paint in 25-40% PoPs for that area. Not concerned
about severe weather, however the airmass is still very juiced,
so local downpours are the main threat from the convection.
Given all the rain that we received today, the soils are
saturated, so localized flooding could occur quickly. Not enough
confidence to continue the flash flood watch, but something we
will be watching closely. Apparently no rest for the weary.
Otherwise guidance suggests we'll have some low clouds and fog
developing overnight. Given the moist airmass and relatively
light winds overnight, I don't see any reason to disagree, so
have patchy fog mentioned. &&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
445 pm update...
Relatively tranquil, at least compared to today. Near normal
temperatures, but still a touch of humid conditions, especially
southern areas. Hi-res models show some surface based
instability developing along with some convection. Stuck with a
blend of guidance and have some 30-40% PoPs across the region,
especially central and eastern areas. Basically a typical summer
day situation. Quiet Saturday night with lows dropping into the
lower to mid 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
445 pm update...
Relatively tranquil, at least compared to today. Near normal
temperatures, but still a touch of humid conditions, especially
southern areas. Hi-res models show some surface based
instability developing along with some convection. Stuck with a
blend of guidance and have some 30-40% PoPs across the region,
especially central and eastern areas. Basically a typical summer
day situation. Quiet Saturday night with lows dropping into the
lower to mid 60s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
430 AM update...
Highlights
* Unsettled with scattered showers and storms most days. Best chance
for widespread precipitation is late Sunday into Monday.
* Seasonable temperatures into early next week. Temperatures
trending upward for mid to late week.
Ridge axis builds into the eastern Great Lakes on Sunday, but will
have a cutoff low situated over the Mid to Upper Mississippi River
Valley. Heights will continue to rise into early next week, but have
some uncertainty with how quickly the cutoff lifts out. Should see
several shortwaves eject into the region from the cutoff into early
next week. Less certain how things evolve mid to late in the week
given the differences with respect to the cutoff lifting out. Should
see increasing southwesterly flow, which will bring warmer air into
southern New England.
Sunday through Monday...
Confidence in the forecast higher during this timeframe given there
is pretty good model agreement. Ridge axis builds into the region on
Sunday into Monday. The first shortwave lifts into southern New
England on Sunday and slowly lifts into northern New England by late
Monday. Will have a frontal boundary south of the region that
becomes a warm front and begins lifting northward on Sunday. The
front may still remain nearby or south of the region on Monday.
Have kept slight chance to chances of precipitation on Sunday with
the ridge building overhead and shortwave energy lifting in.
Thinking there will be better opportunities late on Sunday through
Monday with the frontal boundary closer to southern New England.
Will have better upper level support being in the equatorward
entrance region late on Sunday into early Monday where have chances
to likely precip. Given the prolonged southwesterly flow will have a
surge of 1.5-2.25 inch PWATS late on Sunday into Monday. Given warm
cloud layer depths are between 3.5-4.5 km could have some heavy rain
with any showers/storms. Nearly identical temperature wise on Sunday
and Monday with 925 hPa temperatures between 16-18 Celsius. Highs
around seasonable with readings in the mid 70s to the low 80s.
Tuesday through Thursday...
Daily chances of isolated to scattered showers and thunderstorms
across the region during this window. Should see the warm frontal
boundary lift through on Tuesday and should be within the warm
sector for Wednesday/Thursday. Don't appear to be any washouts in
this timeframe, but will have increasing instability. Deep layer
shear appears to be limited, so not anticipating an organized
convective threat at this point in time. High temperatures in the
80s for Wednesday and Thursday with 925 hPa temps between 20-25
Celsius.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
00z Update
VCTS and VCSH expected overnight mainly at CT, RI, and southern
MA taf sites. Main forecast problem is the development of low
clouds and fog. Most guidance suggests pretty widespread
development of stratus and fog -- some with LIFR conditions.
Kept it to IFR for most areas, with 1-3SM visibilities and
ceilings below 800ft.
We should see IFR/MVFR conditions lift to VFR tomorrow morning
in most areas, though IFR with low clouds should continue much
of the day for coastal locations like ACK, FMH and HYA. Light
winds should give way to onshore sea breezes by late morning.
KBOS TAF...moderate confidence in TAF. Conditions will rapidly
improve by about 22z. Uncertainty in the development of fog and
low clouds overnight. Sea breeze should develop by 15z Saturday.
KBDL TAF...Moderate confidence. Potential for brief shower or
thunderstorm between 21-02z. Uncertainty in the development of
fog and low clouds overnight.
Outlook /Sunday through Wednesday/...
Sunday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Sunday Night through Monday: Mainly MVFR, with areas VFR
possible. Chance SHRA.
Monday Night: Mainly MVFR, with local VFR possible. SHRA.
Tuesday: Mainly MVFR, with local VFR possible. Chance SHRA.
Tuesday Night: Mainly MVFR, with local IFR possible. Chance
SHRA.
Wednesday: Mainly MVFR, with local IFR possible. Chance SHRA,
isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Conditions will be improving overnight and Saturday. Will still
take some time for the seas to calm down, so a Small Craft
Advisory will be hoisted for the overnight hours. Generally
light winds Saturday and Saturday night
Outlook /Sunday through Wednesday/...
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Sunday Night through Monday: Winds less than 25 kt. Seas
locally approaching 5 ft. Chance of rain showers.
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Rain showers likely.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
Tuesday Night through Wednesday: Winds less than 25 kt. Areas
of seas approaching 5 ft. Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 9 AM EDT Saturday for ANZ231-232-
235-237-250-251-254>256.
&&
SYNOPSIS...BL/Nash
NEAR TERM...BW/Nash
SHORT TERM...Nash
LONG TERM...BL
AVIATION...BW/Nash
MARINE...BW/NashHazardous weather outlook, Jul 9, 7:18 PM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 718 PM EDT Fri Jul 9 2021 CTZ002>004-MAZ002>024-026-RIZ001>007-102330- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 718 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Will need to be concerned about lingering flooding issues, especially if there is more heavy rainfall from showers arriving from the west. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Will need to monitor area waterways closely this weekend as we continue to dry out from the rainfall of Elsa. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-102330- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 718 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 9, 7:47 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
747 PM EDT Fri Jul 9 2021
CTZ002-003-100030-
Hartford CT-Tolland CT-
747 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS DEVELOPING...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Hartford, or 7 miles northeast of Torrington, moving east at 25
mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield, Vernon,
Windsor, South Windsor, Simsbury, Bloomfield, Avon, Suffield, East
Longmeadow, Ellington, Windsor Locks, Somers, Granby, East Windsor,
Canton and Southwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4201 7302 4202 7281 4200 7280 4200 7277
4202 7276 4203 7261 4202 7259 4204 7250
4177 7247 4178 7302 4180 7301 4181 7295
4188 7295 4190 7291 4197 7289 4197 7303
TIME...MOT...LOC 2347Z 264DEG 23KT 4188 7300
BelkSpecial weather statement, Jul 9, 7:50 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
750 PM EDT Fri Jul 9 2021
MAZ008>011-100030-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
750 PM EDT Fri Jul 9 2021
...TORRENTIAL RAINFALL ...
At 749 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sandisfield, or 8 miles southeast of Great Barrington, moving east at
15 mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Westfield, Holyoke, Northampton, Agawam, West Springfield,
Easthampton, Suffield, Southwick, Southampton, Huntington, Russell,
Westhampton, Granville, Chester, Blandford, Montgomery and Tolland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4212 7306 4215 7307 4215 7303 4226 7300
4231 7269 4203 7266 4204 7275 4203 7275
4202 7281 4204 7282 4204 7306 4206 7305
4210 7307
TIME...MOT...LOC 2349Z 266DEG 13KT 4214 7321
BelkSpecial weather statement, Jul 9, 8:47 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
847 PM EDT Fri Jul 9 2021
CTZ002-003-MAZ009>011-100145-
Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
847 PM EDT Fri Jul 9 2021
...TORRENTIAL RAINFALL ...
At 844 PM EDT, Doppler radar was tracking thunderstorms with heavy
rain and minor poor drainage/urban flooding in northern Hartford
county of Connecticut and Hampden county of western Massachusetts,
moving east at 25 mph.
Locations impacted include...
Springfield, Hartford, Manchester, Chicopee, East Hartford, Enfield,
Westfield, Holyoke, Vernon, Windsor, Agawam, West Springfield, South
Windsor, Simsbury, Ludlow, Bloomfield, Avon, Longmeadow, Suffield and
East Longmeadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4215 7307 4214 7305 4215 7303 4221 7302
4217 7240 4178 7242 4183 7294 4188 7295
4190 7291 4197 7289 4197 7303 4204 7301
4204 7306
TIME...MOT...LOC 0044Z 277DEG 38KT 4200 7324
NoceraThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:47 PM EDT | Special Weather Statement | BOX | 58 min | |
| Jul 9, 10:11 PM EDT | Special Weather Statement | BOX | 49 min | |
| Jul 9, 10:48 PM EDT | Special Weather Statement | BOX | 42 min | |
| Jul 9, 10:57 PM EDT | Areal Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 3 hr |
| Jul 9, 11:18 PM EDT | Special Weather Statement | BOX | 57 min |
Nearby
Areal Flood Warnings in Connecticut, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.